Results 1 to 5 of 5

Thread: Lamictal & Keppra --- some the side effects & more.

  1. #1

    Default Lamictal & Keppra --- some the side effects & more.

    I am presently switching medications from Keppra to Lamictal as Keppra did not control my seizures where as Lamictal does a much better job as and I have noticed myself that there are quite a few differences between the two.

    Here are the main differences.

    So far Lamictal is definitely affecting my sleep as some nights I tend to wake up and stay awake one to three hours. Also I wake up earlier (5-7 in the morning every morning) whereas when I was on Keppra alone I would wake up on average (7-s 8 in the morning). Also I do not feel as rested as I did on Keppra.

    When I first began taking LamictaI I would itch all over like I had flease .ants or insects were crawling all over me. This has decreased and almost disappeared over time. (approx.. 4-5 months

    More Constipation maybe 3-5 days a week on Lamictal - where as when I was on Keppra alone it was okay.
    Nowadays to counteract that I try and take the lead to more flaxseeds, magnesium and yogurt.

    My left eye seems to twich on a daily basis. (mainly in the evening).

    My speech is worse the higher dosage that I take on Lamictal.

    My seizures are also a lot more violent and cause me severe headaches the next day.

    My dreams are a lot more vivid and realistic.

    My writing whilst on Lamictal is VERY poor & I find it hard to a write as well as it is slow . It is though better in the morning but worse if I have had a bad night & later in the day.

    While I was on Keppra and Lamictal to get their a few years ago I did not notice these side effects anywhere near as much but since I came off Lamictal and on to Keppra alone and then back on to Keppra and Lamictal I have paid a lot closer attention to how side effects affect my daily life.

    4 years ago I was diagnosed with an ulcer , I now feel it burning again or hopefully its just hearburn or acid reflux. I did read somewhere that Lamictal can cause these things , has anyone else had this happen to them whilst they were taking Lamictal ?.

    I would also like to know if any of you have any of the problems or side effects I do. Taking in to account that everyone is different I would still also like to find out what is the average minimum does that the drug is effective , and also the maximum dosage that anyone is taking.

    Thanks Craig

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    NY
    Posts
    519

    Default

    Hi Craig,

    When I was taking Lamictal I was only on the drug for 4 days and I broke out with a rash and my skin was itching like crazy I had a skin biopsy done and I found out I was allergic to the
    drug and I was given steroid cream to clear up the rash.
    While on Keppra my sz. increased greatly and I had a very hot temper while on the drug. My Dr. had me on the drug for 1 month and took me off of it and put me on vimpat in it's place.
    I will say that neither lamictal or keppra helped me at all no matter what the dosage was. I later had a DNA test done to find out what sz. med was the best for me with the least side effects.
    This is when I found out I was drug resistant to all sz. meds out on the market right now. You may want to ask your Dr. to do a DNA test on you to find the best med for you with the least
    side effects. I wish you only the best of luck and May God Bless You!

    Sue

  3. #3
    Community Member
    Join Date
    Oct 2006
    Location
    Missouri
    Posts
    19

    Default

    Hi Craig,
    Sorry for the late post. I have taken Lamictal in the past with no ill effects. It did not stop my seizures. I am now taking Keppra and Topamax and will be seizure free for 5 years this February. I have taken just about everything under the sun and different combinations for the last 40 years. My problems started after a motorcycle accident caused a knot on my head. I was wearing a helmet. Oh well, we are industructible when we are kids, right?? I hope you find your magic bullet like I have. Best of luck!
    Gene

  4. #4
    Distinguished Community Member Jo6's Avatar
    Join Date
    Nov 2006
    Location
    South Carolina
    Posts
    914

    Default

    I take 1000 mg's of Keppra a day and have been for about 4 + years. This is the only drug I've taken for seizures so for. I will be getting another EEG in January. I do hope to get off the Keppra or at least cut down the amount.

    I read someplace that if you had a seizure you would always be in danger of having another. Of course you can't believe everything you read or hear. The seizure's I've had since 2010 have all been grand mal. They are horrible, at least mine was. The reason for the last seizure's I've had was withdrawel from certain med's. too fast.

    The last EEG was a year ago and it showed some seizure activity still. My hopes are to at least cut back on the amount of the drug. Who knows though. Drs. seem reluctant to give the reason for having the seizure's to start with.

    I was wondering if it was the norm to have an EEG ever 6 month's or every year? Craig, I wish you much luck in getting your meds. to a normal state.

    take care, Julia
    Did you ever know that you're my hero and every thing I would like to be I can fly higher than an eagle
    'cause you are the wind beneath my wings

    for my brother Ben

  5. #5
    Distinguished Community Member Jo6's Avatar
    Join Date
    Nov 2006
    Location
    South Carolina
    Posts
    914

    Default

    Well, I'm due to get an EEG done on Thursday. I'm hoping they won't see any seizure activity and at least cut back on the Keppra. It's been over a year since I've had a seizure and hope and pray I never have another. There are so many reasons for seizures and Drs. aren't too quick to diagnose. Guess they are afraid they will get it wrong??

    I have heard that if you have a seizure you will more than likely have others. I think all I have had were the gran mal? They are a real beast, I know that. I am afraid I could never live thru another. The last one was so horrible.

    Craig, I hope you have solved your problems with your meds. I have only taken Keppra so I don't know about side effects other than the awful feelings I have when coming out of a seizure. It is not pleasant. I take 1000 mg Keppra a day. I'm hoping I will be able to cut back on this.

    regards, Julia
    Did you ever know that you're my hero and every thing I would like to be I can fly higher than an eagle
    'cause you are the wind beneath my wings

    for my brother Ben

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.